Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 26, 2006, 11:47 PM CDT for Sabine Parish, Louisiana; Angelina County, Sabine County, San Augustine County, Texas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2006, 11:47 PM CDT (04:47 UTC)
- Expired
- Oct 27, 2006, 5:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Sabine Parish, LA, Angelina County, TX, Sabine County, TX, San Augustine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 11:55 PM CDT | FLASH FLOOD | Lufkin, TX | NUMEROUS CITY STREETS UNDER WATER. |
| Oct 27, 12:25 AM CDT | FLASH FLOOD | 5 Sw San Augustine, TX | HIGH WATER ACROSS CNTY RD 332 SOUTHWEST OF SAN AUGUSTINE. PART OF THE ROAD CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 270455
FFWSHV
LAC085-TXC005-403-405-271045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT THU OCT 26 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
SABINE COUNTY IN EASTERN TEXAS
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
SABINE PARISH IN NORTHWEST LOUISIANA
* UNTIL 545 AM CDT
* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LARGE AREA OF RAIN AND THUNDERSTORMS EXTENDING FROM
NEAR LUFKIN AND SAN AUGUSTINE ONTO NEAR MILAM TEXAS AND ACROSS
THE TOLEDO BEND RESERVOIR TO NEAR MANY LOUISIANA. RAIN AND
THUNDERSTORMS CONTINUE TO TRAIN ACROSS THESE SAME AREAS WITH
RAINFALL AMOUNTS OVER AN INCH HAVING ALREADY OCCURRED. LOOK FOR
AN ADDITIONAL TWO TO THREE INCHES OF RAIN ACROSS THE WARNED AREA
OVERNIGHT. RAINFALL OF THIS NATURE WILL RESULT IN WATER RISING
RAPIDLY...ESPECIALLY ALONG HIGHWAYS AND SECONDARY ROADWAYS NEAR
CREEKS AND BAYOUS WHICH ARE ALREADY OUT OF THEIR BANKS FROM
EXCESSIVE HEAVY RAINFALL FROM EARLIER IN THE WEEK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
AUGUSTINE...PINELAND...LUFKIN...HUNTINGTON...HEMPHILL...ZWOLLE AND
MANY
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3117 9482 3125 9487 3137 9487 3145 9469
3142 9455 3122 9434 3160 9433 3158 9384
3178 9382 3182 9375 3182 9345 3172 9345
3171 9334 3155 9334 3146 9323 3124 9360
3106 9447
$$
131 follow-up statement
000
WGUS74 KSHV 270749
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 AM CDT FRI OCT 27 2006
LAC085-TXC005-403-405-271045-
SABINE LA-SAN AUGUSTINE TX-SABINE TX-ANGELINA TX-
250 AM CDT FRI OCT 27 2006
...THE FLASH FLOOD WARNINGS FOR ANGELINA...SAN AUGUSTINE AND SABINE
COUNTIES IN EAST CENTRAL TEXAS AND SABINE PARISH IN NORTHWEST
LOUISIANA HAVE BEEN CANCELLED.
AT 250 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT
CONTINUED TO INDICATE A LARGE AREA OF SHOWERS AND A FEW THUNDERSTORMS
QUICKLY MOVING OUT OF THE WARNED AREA.
WHILE ADDITIONAL RAINFALL MAY BE POSSIBLE ALONG A STRONG COLD FRONT
WHICH IS POISED TO ENTER THE REGION LATER THIS MORNING. ANY ADDITIONAL
RAINFALL WILL NOT BE ENOUGH TO AGGRAVATE ALREADY FLOWN PRONE AREAS.
&&
LAT...LON 3117 9480 3125 9485 3137 9486 3144 9469
3142 9455 3122 9434 3160 9431 3158 9384
3178 9380 3182 9375 3182 9345 3172 9345
3171 9334 3155 9334 3147 9323 3124 9362
3107 9445
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 7:25 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 26, 7:25 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT THU OCT 26 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS STARTING TO INCREASE RAPIDLY ACROSS CENTRAL/
EAST TEXAS AS UPPER LOW BEGINS TO KICK OUT INTO THE SOUTHERN PLAINS.
UPDATE ALREADY SENT TO ACCOUNT FOR SVR WATCH #840 VALID UNTIL 2 AM
FRI MORNING. MAIN THREAT CONTINUES TO BE DAMAGING WIND GUSTS EVEN
THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT WITH BACKED FLOW IN
THE LOWEST COUPLE OF KMS AS OBSERVED ON OUR 00Z SOUNDING. NO OTHER
SIGNIFICANT CHANGES MADE TO THE ZONE PACKAGE ATTM.
13
&&
.AVIATION...
LOW IFR CLOUDS...ALONG WITH OCCASIONAL FOG DOWN TO 1-3 MILES VSBY...
HOLDING ON ACROSS MUCH OF NORTH LA/SW AR...EXCEPT EXTREME WESTERN
PORTIONS OF THIS AREA...WHERE CEILINGS BECMG VARIABLE. SHV CURRENTLY
IN THIS TRANSITION...TXK EXPECTED TO FOLLOW SUIT. LOW CLOUDS SCATTERING
OUT...WITH SOME MID CLOUDS REMAINING...ACROSS NE TX.
HOWEVER...ISOLATED STRONG TSTMS CURRENTLY DEVELOPING WEST OF
AREA...BUT WELL TO THE EAST OF THE COLD FRONT/DRY LINE. STORMS COULD
ENTER TYR...GGG...LFK...AREAS BY 02Z...SHV AND PSBL TXK BY 04Z.
WINDS COULD GET RATHER GUSTY FROM WEST DURING MRNG BEHIND
SYSTEM...WITH CLEAR SKIES UNDER GOOD DRY SLOTTING...BECMG NW DURG
AFTN. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 55 66 48 76 / 80 10 0 0
MLU 59 67 48 73 / 90 50 0 0
DEQ 54 65 41 77 / 70 20 0 0
TXK 56 64 47 76 / 70 10 0 0
ELD 54 67 45 74 / 90 50 0 0
TYR 53 67 47 76 / 70 10 0 0
GGG 54 69 47 77 / 70 10 0 0
LFK 57 71 44 77 / 90 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
CALDWELL...DE SOTO...GRANT...JACKSON...LA
SALLE...NATCHITOCHES...OUACHITA...RED RIVER...SABINE
LA...AND WINN.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
SHELBY.
&&
13/07Hazardous weather outlook, Oct 26, 11:57 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CDT THU OCT 26 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU OCT 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... REGARDING THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE REGION LATE THIS AFTERNOON. THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT IS GREATER ACROSS SOUTHEAST OKLAHOMA AND PARTS OF SOUTHWEST ARKANSAS...GENERALLY NORTH OF AN IDABEL TO PRESCOTT LINE. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. REGARDING RAINFALL POTENTIAL... FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT SOUTH OF A FOREST TEXAS TO MONROE LOUISIANA LINE WHERE 2 TO 4 INCHES OF RAIN FELL WITH ISOLATED AMOUNTS TO NEAR 5 INCHES OCCURRED. HEAVY RAINFALL MAY WILL RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND IN LOW LYING AND POOR DRAINAGE AREAS OVER THE REMAINDER OF THE FOUR STATE REGION. A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE SOUTHERN PLAINS THIS AFTERNOON. AS A DRYLINE INTERACTS WITH A WARM...MOIST...AND UNSTABLE AIRMASS THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS PARTS OF EASTERN OKLAHOMA AND NORTH TEXAS. THE STORMS SHOULD FORM INTO A SQUALL LINE...THEN APPROACH SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS TOWARD SUNSET AND INTO THE EVENING. CONSIDERING THE STRENGTH OF JET STREAM DYNAMICS...SOME SEVERE STORMS WILL BE POSSIBLE. THE RISK IS GREATER ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS DUE TO HIGHER AMOUNTS OF WIND SHEAR...WHICH COULD LEAD TO THE DEVELOPMENT OF ISOLATED SEVERE STORMS AHEAD OF THE SQUALL LINE LATE THIS AFTERNOON AND THE EVENING. ANY OF THE ISOLATED STORMS HAVE A SLIGHTLY GREATER RISK TO PRODUCE TORNADOES. ADDITIONALLY...WITH COPIOUS AMOUNTS OF MOISTURE...HEAVY RAINFALL PRODUCING THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS THE FOUR STATE REGION AS THIS STORM SYSTEM MOVES INTO OUR AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS MAY BE NEEDED THIS AFTERNOON. ADDITIONAL ACTIVATION ELSEWHERE MAY OCCUR INTO THE EVENING. 06
In the hours before
Local storm report, Oct 26, 9:18 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT THU OCT 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL GLADEWATER 32.54N 94.95W
10/26/2006 M0.75 INCH GREGG TX STORM CHASER
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:40 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 11 hr |
| Oct 26, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 62 min |
| Oct 26, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 63 min |
Nearby
Flash Flood Warnings in Texas, 2006Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.